Prevacid Side Effects and Withdrawl Symptoms

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

joanne23
New Member


Date Joined Oct 2006
Total Posts : 3
   Posted 10/29/2006 8:22 PM (GMT -6)   
Several months ago my doctor perscribed 30mg of prevacid once a day. When I began taking it, I felt great. It was so awesome to be able to eat ANYTHING I wanted and not get heartburn! A couple of months after starting it, I began getting recurrent sinus infections that never seemed to fully go away, heart palpitations (not really a racing heart, but more like I could feel it pounding in my chest or throat) anxiety over the smallest things, brain fog, and tiredness and high blood pressure which I have never had before. Went back to the doctor for the heart palps and high blood pressure, I was so scared I thought I was having a heart attack and she reffered me to a cardiologist. She never mentioned that these could be caused by the Prevacid. Then, a few days ago I was reading something online about all the side effects of this drug and decided to come off of it for a few days to see if there was any difference. Well, it's been 3 days and I haven't had any heart palps (when I had been getting them several times a day), my sinuses are clearer than they've been in months, and I don't feel like a nervous wreck anymore. Is it really possible that the Prevacid was causing these symptoms? I keep waiting for them to come back thinking that the abscense of them is just a coincidence. Has anyone else experienced anything similar? Also, since coming off the Prevacid, I have been experiencing mild gas, bloating and diareaha. Could that be withdrawls from the Prevacid or something else?

sillylilly
Regular Member


Date Joined Oct 2006
Total Posts : 317
   Posted 10/30/2006 12:59 PM (GMT -6)   
Prescriptions drugs have many side effects in different people; some people have horrible side effects and others don't have any. It just doesn't seem fair does it. If you're beginning to feel better then in my opinion the Prevacid is probably the culprit if you aren't taking anything else that could cause it.

When I take a new medicine and experience something unusual, I always eliminate it for a few days to see if the side effects clear up.

Allyoop
New Member


Date Joined Nov 2006
Total Posts : 2
   Posted 11/27/2006 6:10 PM (GMT -6)   
I, too, had allergies to the PPIs ( prevacid, prilosec...). It took me a while to figure it out and I was miserable in the meantime. As a nurse, I was looking into my disability plan at work. I had extreme joint pain, swelling, fatigue, dizziness. Even though I am thin, I was so swollen, I could move my kneecaps around and I could occasionally feel my internal organs shifting. I could barely walk. There were days I just laid in bed. Generally, I felt like I had the flu 24-7. I was living on Motrin--about 8 tablets a day. I had been sent to many doctors, but everything came back normal. One night, at about 0200, I was laying on the couch feeling like I needed to go to the ER because the spasms in my legs were so bad. about a week before I was driving and had to pull over because I could not keep my foot safely on the gas pedal because of the spasms. Anyway, at 0200, I had the notion to look up the side effects (rare) which are not posted on all the websites. The US websites do not make pharmaceutical companies disclose the rare side effects if <1% are effected. Look at the Canadian and UK websites for RARE side effects. It was like reading my laundry list of physical ailments. I quit taking the Prilosec and approximately 36 hours later I could actually feel my body returning to normal. I do not remember ever being so happy.
The GERD came back, too. With a vengence. I went to a gastroenterologist and told her I wanted a Nissen Fundoplication. It was one of the most wonderful things I have ever done. I would do it agin in a heartbeat. No GERD, no meds. The test to get the procedure is painful as they put a tube through your nose to your stomack while you ae awake and it monitors your acid for 24 hours. Good luck and Google non US websites for the rare side effects.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, July 17, 2018 10:26 PM (GMT -6)
There are a total of 2,982,631 posts in 327,036 threads.
View Active Threads


Who's Online
This forum has 161846 registered members. Please welcome our newest member, miktek73.
408 Guest(s), 9 Registered Member(s) are currently online.  Details
Tim G, fud28641, sxp18114, island time, TrainGuy, jheida, JakeB, jenni44, borborygmi